I regularly experience symptoms of what I suspect to be candida, or a urinary tract infection (UTI). I have been to different doctors, who have given me vaginal pessaries.
The symptoms include; an itchy vagina, pain and discomfort during intercourse. When I get treatment, the symptoms cease temporarily, but return days later. I am tired of repeated treatment. Is there medication that can clear the condition so that I do not have to keep going back to the doctor?
A pessary is an antifungal treatment, which works locally on the vaginal surface to treat candidiasis and not a UTI. Different pessaries have different strengths. Have you tried different pessaries?
The candida infection could have already spread to the rest of your body. Therefore, you should get an alternative medication to clear the infection from your system.
You can try using systemic drugs, as these may rid the body of the infection. A doctor will prescribe medication, depending on the diagnosis.
Candidiasis is a fungal infection that is spread sexually or due to lack of good hygiene. For instance, wearing knickers that are not pure cotton might be the reason you are getting recurring infections. Nylon, especially, allows the PH (acidity levels) in the vaginal canal to change from acidic to alkaline, causing an overgrowth of the bad bacteria. This can cause an odour, irritation and sometimes infection.
A UTI, on the other hand, is a bacterial infection that affects the urinary tract which comprises the kidney, bladder, ureter and urethra.
Doctors usually recommend antibiotics to treat UTIs. However, if somebody has been regularly taking antibiotics and the infection is not cleared, one is prone recurrent UTIs. Antibiotics can also suppress the immune system response and may kill the good bacteria, predisposing one to candida.
Some diseases like HIV and diabetes can also compromise one’s immunity, exposing one to UTIs. A fungal infection, irrespective of whether one is sexually active or not, causes itching and a milky vaginal discharge, while a UTI causes abdominal pain and itching of the vagina. See a doctor for further diagnosis.